Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 23, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Apr 28, 2007, 5:13 PM CDT for Jim Wells County, Texas. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2007, 5:13 PM CDT (22:13 UTC)
- Expired
- Apr 28, 2007, 6:45 PM CDT
- In force
- 92 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
County Jim Wells County, TX
The radar
The Corpus Christi radar (KCRP), 57 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1156 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 282216 FFWCRP TXC249-282345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 513 PM CDT SAT APR 28 2007 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL JIM WELLS COUNTY IN SOUTH TEXAS * UNTIL 645 PM CDT * AT 508 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL NEAR U.S. 281 AND COUNTY ROAD 624 IN NORTHERN JIM WELLS COUNTY. DOPPLER RADAR ESTIMATED 3 TO 5 INCHES OF RAINFALL HAS OCCURRED WITH THIS NEARLY STATIONARY THUNDERSTORM. AND ADDITIONAL 2 INCHES OF RAIN MAY STILL OCCUR. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLOODING OF CHARQUITAS CREEK...AGUA DULCE CREEK...AND LAGARTO CREEK MAY OCCUR. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2806 9801 2793 9801 2793 9820 2805 9819 $$ JR
1 follow-up statement
000 WGUS74 KCRP 282311 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 606 PM CDT SAT APR 28 2007 TXC249-282345- JIM WELLS- 606 PM CDT SAT APR 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTH CENTRAL JIM WELLS COUNTY... AT 603 PM CDT THUNDERSTORMS WERE GRADUALLY WEAKENING OVER FAR NORTHERN JIM WELLS COUNTY. HOWEVER...DOPPLER RADAR HAS ESTIMATED 3 TO 6 INCHES OF RAIN FELL IN AN AROUND THE U.S. 281 AND COUNTY ROAD 624 INTERSECTION. AN ADDITIONAL 1/2 TO 1 INCH OF RAIN WILL BE POSSIBLE. AS A RESULT...RUNOFF WILL CONTINUE TO POSE A FLASH FLOODING THREAT OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLOODING OF CHARQUITAS CREEK...AGUA DULCE CREEK...AND LAGARTO CREEK MAY OCCUR. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2806 9801 2793 9801 2793 9820 2805 9819 $$ JR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 3:17 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 28, 3:17 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 317 PM CDT SAT APR 28 2007 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...WESTWARD MOVING INVERTED SURFACE TROUGH/SEABREEZE BOUNDARY COMBINED WITH ADEQUATE LOW-LEVEL CONVERGENCE AND MODEST CAPE WILL MAINTAIN ISOLATED TO MARGINAL SCATTERED CONVECTION THE REMAINDER OF THE AFTERNOON INTO VERY EARLY THIS EVENING. ANOTHER WEAK VORTICITY MAXIMUM WILL CROSS THE EASTERN CWA OVERNIGHT/MONDAY MORNING. ISOLATED SHOWERS WILL LIKELY REDEVELOP OVER THE SOUTHERN COASTAL BEND LATE TONIGHT AND SPREAD TO THE INTERIOR CENTRAL SUNDAY MORNING AS LOW-LEVEL CONVERGENCE WILL BE SUFFICIENT. ISOLATED CONVECTION WILL THEN SPREAD WESTWARD THROUGH SUNDAY AFTERNOON/VERY EARLY EVENING AS THE SEABREEZE BOUNDARY MAINTAINS AMPLE LOW-LEVEL CONVERGENCE AND CAPES INCREASE. THE GFS IS FURTHEST SOUTH AND STRONGEST WITH THE MID-LEVEL SHORTWAVE CROSSING SOUTH-CENTRAL TEXAS OVERNIGHT SUNDAY NIGHT. THIS MAY BE TOO AGGRESSIVE BUT OUTFLOW CONSIDERATIONS(CORFIDI VECTORS POSSIBLY POINTING ESE) AND OTHER MODELS INDICATING SOME FAVORABLE FORCING FIELDS WARRANTS SLIGHT CHANCE/MARGINAL LOW-END CHANCE POPS ACROSS THE NORTHWEST CWA. PATCHY FOG IS EXPECTED LATE TONIGHT/EARLY SUNDAY MORNING OVER ALL BUT THE WEST AS THE BOUNDARY LAYER STABILIZES. THE NORTHEAST CWA WILL LIKELY HAVE AREAS OF FOG AS LESS CLOUD COVER IS EXPECTED THERE. CLOUDINESS WILL STUBBORNLY PERSIST ACROSS THE WEST SUNDAY BUT WILL DECREASE SOME OVER THE EASTERN HALF OF THE CWA TO ALLOW FOR SOME SUNSHINE. RAISED MIN TEMPERATURES TONIGHT TO GENERALLY MATCH THIS MORNING/S LOWS. JUST A FEW TWEAKS TO TEMPERATURES SUNDAY/SUNDAY NIGHT. && .AVIATION...MOSTLY VFR CIGS WILL PREVAIL THROUGH THE EVENING HOURS. ISOLATED TO SCATTERED CONVECTION ALONG AND WEST OF INTERSTATE 37/HIGHWAY 77 WILL CONTINUE UNTIL 01Z WITH LOCALIZED IFR CIGS/VSBYS WITH THE STRONGEST STORMS. MVFR CIGS/VSBYS REDEVELOP OVERNIGHT AND CONTINUE UNTIL 15Z SUNDAY. AREAS OF IFR CIGS/VSBYS ARE EXPECTED ALONG AND NORTH OF A PETTUS TO HOLIDAY BEACH LINE. CIGS WILL IMPROVE TO VFR SUNDAY AFTERNOON WITH AREAS FROM THE COASTAL PLAINS EASTWARD TO THE COAST LIKELY BECOMING SCT035-045. ISOLATED CONVECTION IS POSSIBLE ALONG AND WEST OF INTERSTATE 37 LATE TONIGHT/SUNDAY BUT CIGS/VSBY IMPACT SHOULD BE MINIMAL. && .MARINE...SCEC CONDITIONS WILL LINGER INTO EARLY THIS EVENING ACROSS SOUTHERN PORTIONS OF THE BAYS/NEARSHORE WATERS DUE TO PROXIMITY OF 925HPA WIND MAX. WILL GENERALLY INDICATE COMPROMISE SCEC CONDITIONS ACROSS MOST OF THE WATERS SUNDAY NIGHT AS MID-LEVEL SHORTWAVE STRENGTH/POSITION WILL PROBABLY FALL INBETWEEN THE NAM/GFS SOLUTIONS. && .LONG-TERM (MONDAY THROUGH SATURDAY)...POTENTIALLY ACTIVE WEATHER PATTERN COULD EVOLVE OVER PORTIONS OF NEXT WEEK AS A COUPLE OF SLOW MOVING UPPER LOWS MOVE INTO TEXAS DURING THE PERIOD. GFS HAS BEEN TRENDING FARTHER SOUTH WITH THIS UPPER LOW AS IT MOVES ACROSS THE PERMIAN BASIN MONDAY AND ALONG THE RED RIVER TUESDAY. THE 12Z NAM IS FARTHER SOUTH WITH THE UPPER LOW OVER NORTH CENTRAL TEXAS BY TUESDAY WHICH WOULD INCREASE LIKELIHOOD OF PRECIP OVER SOUTH TEXAS MONDAY NIGHT AND TUESDAY. BUT FOR NOW...IT IS THE ONLY ONE SHOWING THE SYSTEM THAT FAR SOUTH. IT STILL APPEARS LIKELY THAT AN ORGANIZED CONVECTIVE SYSTEM WILL AFFECT CENTRAL TEXAS/TEXAS HILL COUNTRY MONDAY. GFS SUFFERS SERIOUS CONVECTIVE FEEBACK PROBLEMS EARLY MONDAY WITH A QPF BOMB AROUND 6 INCHES EAST OF DEL RIO. MOIST SOUTHEASTERLY LOW LEVEL FLOW OVER SOUTH TEXAS WILL MAINTAIN A VERY MOIST AIRMASS IN PLACE OVER THE REGION MONDAY THRU TUESDAY WITH PWAT VALUES AROUND 1.8 INCHES. 1000-500 MB THICKNESS VALUES/CORFIDI VECTORS STILL SHOW A NORTHWEST TO SOUTHEAST COMPONENT MONDAY NIGHT INTO TUESDAY. ANY CONVECTION THAT FORMS TO THE NORTHWEST WILL MOVE SOUTHEAST INTO THE COASTAL BEND. GFS STILL SHOWING POTENTIAL SEVERE THREAT OVER THE RIO GRANDE PLAINS WITH VERY UNSTABLE CONDITIONS/HIGH CAPE IN THE MONDAY AFTERNOON/EVENING AND THEN A LITTLE FARTHER EAST ON TUESDAY. ANY LEFTOVER MESOSCALE BOUNDARY COULD ALSO FOCUS THUNDERSTORM INITIATION/HEAVY RAINFALL THREAT DURING THIS PERIOD BUT IT IS DIFFICULT TO PINPOINT THIS FAR IN ADVANCE. WEDNESDAY APPEARS TO BE LESS OF A CHANCE FOR RAIN AS AN UPPER LEVEL RIDGE AND VERY WARM MID LEVEL TEMPS MOVE INTO THE AREA IN ADVANCE OF THE NEXT UPPER LOW THAT WILL BE MOVING INTO SOUTHWEST TEXAS. LOOKS LIKE ANOTHER ROUND OF PRECIP WILL BE POSSIBLE FOR THURSDAY/THURSDAY NIGHT. WILL KEEP CHANCE POPS IN THURSDAY ACROSS NORTHERN COUNTIES FOR NOW. VERY LOW CONFIDENCE WITH RESPECT TO TIMING ON THIS NEXT UPPER LOW LATE IN THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 71 83 72 83 70 / 10 10 10 30 30 VICTORIA 64 84 67 81 67 / 0 10 10 50 40 LAREDO 73 90 74 92 74 / 20 20 20 40 30 ALICE 70 87 70 85 69 / 10 20 10 40 40 ROCKPORT 71 82 72 79 72 / 10 10 10 20 30 COTULLA 69 86 70 86 69 / 20 20 30 50 50 KINGSVILLE 70 85 71 84 69 / 10 20 10 40 30 NAVY CORPUS 73 81 73 80 72 / 10 10 10 20 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && BB/85...SHORT TERM TT/89...LONG TERM
Hazardous weather outlook, Apr 28, 10:31 AM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1031 AM CDT SAT APR 28 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-291045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1031 AM CDT SAT APR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE COASTAL BEND AND VICTORIA CROSSROADS REGION THROUGH EARLY AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE COASTAL PLAINS AND EASTERN RIO GRANDE PLAINS THIS AFTERNOON...WITH ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN RIO GRANDE PLAINS. HOWEVER...SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY MOVE EAST ACROSS NORTHEAST MEXICO AND WESTERN TEXAS EARLY NEXT WEEK. THIS SYSTEM WILL GENERATE SEVERAL ROUNDS OF THUNDERSTORMS MAINLY ACROSS NORTHEAST MEXICO...THE TEXAS HILL COUNTRY...THE RIO GRANDE PLAINS AND INLAND COASTAL PLAINS SUNDAY THROUGH TUESDAY AS IT SLOWLY LIFTS NORTHEAST ACROSS THE REGION. THESE STORMS WILL TEND TO MOVE EAST TO NORTHEAST INITIALLY SUNDAY NIGHT...BUT THUNDERSTORM MOVEMENT SHOULD TURN MORE EAST TO SOUTHEAST TOWARD THE COAST MONDAY INTO TUESDAY. ALTHOUGH IT IS STILL SOMEWHAT EARLY...IT APPEARS THERE MAY BE SOME POTENTIAL FOR SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND AND LARGE HAIL WITH THIS ACTIVITY SUNDAY NIGHT THROUGH TUESDAY...ESPECIALLY ACROSS THE RIO GRANDE PLAINS WHERE THE GREATEST HEATING AND INSTABILITY WILL OCCUR. THUNDERSTORM POTENTIAL WILL DECREASE LATE TUESDAY AS THE UPPER LOW MOVES EAST TOWARD THE MISSISSIPPI RIVER VALLEY...BUT THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS IN THE AREA WEDNESDAY NIGHT AND THURSDAY AS ANOTHER STRONG UPPER LEVEL DISTURBANCE MOVES ACROSS THE STATE. EXACT TRACK OF THIS SYSTEM AND THUNDERSTORM CHARACTER REMAIN HIGHLY UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE/MG/BB
In the hours before
Special weather statement, Apr 28, 2:49 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 249 PM CDT SAT APR 28 2007 TXZ231-232-282015- BEE-LIVE OAK- 249 PM CDT SAT APR 28 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BEE AND LIVE OAK COUNTIES... AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DINERO...OR 10 MILES NORTH OF LAKE CORPUS CHRISTI...MOVING NORTH AT 5 MPH. PEOPLE IN EASTERN LIVE OAK AND SOUTHWESTERN BEE COUNTIES...INCLUDING THE CITY OF DINERO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS BETWEEN 30 AND 40 MPH ALONG WITH HEAVY RAIN UP TO 2 INCHES ARE EXPECTED WITH THIS STORM. BB
Special weather statement, Apr 28, 3:30 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 330 PM CDT SAT APR 28 2007 TXZ231-282130- LIVE OAK- 330 PM CDT SAT APR 28 2007 ...A STRONG THUNDERSTORM WAS AFFECTING LIVE OAK COUNTY... AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DINERO AND INTERSTATE 37. THIS STORM WAS NEARLY STATIONARY. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITIONAL VERY HEAVY RAINFALL AND OCCASIONAL CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS STORM. JR
Special weather statement, Apr 28, 4:25 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 425 PM CDT SAT APR 28 2007 TXZ232-282230- BEE- 425 PM CDT SAT APR 28 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BEE COUNTY... AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR PAWNEE...OR 12 MILES NORTHEAST OF THREE RIVERS...MOVING NORTH AT 15 MPH. SMALL HAIL...VERY HEAVY RAINFALL AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM AS IT MOVES ACROSS PAWNEE. JR
Special weather statement, Apr 28, 5:05 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 505 PM CDT SAT APR 28 2007 TXZ241-282245- JIM WELLS- 505 PM CDT SAT APR 28 2007 ...A STRONG THUNDERSTORM WAS AFFECTING JIM WELLS COUNTY... AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF ANNAROSE...OR 16 MILES SOUTHWEST OF LAKE CORPUS CHRISTI...NEAR U.S. 281 AND COUNTY ROAD 624. THIS STORM WAS NEARLY STATIONARY. SMALL HAIL...VERY HEAVY RAINFALL AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. JR
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:21 PM CDT | Flash Flood Warning | CRP | Live Oak | 84 min |
| Apr 28, 4:30 PM CDT | Severe Thunderstorm Warning | CRP | Bee | 30 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.